MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the removal of synthetic mesh and implant of ventralight st mesh (device #1).Per operative notes, ¿in the right upper quadrant there was a previously placed synthetic mesh which was adhered to the abdominal wall as well as to the omentum and to the small bowel.The synthetic mesh was dissected off the anterior wall and portion of this mesh was left behind.Then a ventralight st mesh (device #1) was placed using sutures around the right lower periphery which were then pulled transfascially.¿ on (b)(6) 2014 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with removal of ventralight st mesh (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿there was a moderate amount of adhesion.The area of hernia had been essentially floated off its attachments to the underlying fascia by what appeared to be some fat necrosis and perhaps an old burned-out abscess.The detached portion of the ventralight st mesh (device #1) was excised sharply.Then a ventralight st mesh (device #2) was placed back into the abdomen and secured to the abdominal wall, overlying the old patch using the tacker and sutures transfascially." on (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with the implant of biologic mesh.Per operative notes, ¿there were moderate adhesions surrounding the new hernia and significant adhesions involving the previous repairs in the right lower quadrant.Then a biologic mesh was placed in the abdominal cavity.The sutures were placed to the right of the midline included mesh (device #2) from previous repairs.¿ on (b)(6) 2015 - patient was diagnosed with right upper quadrant abdominal wall pain thereby underwent open repair.Per operative notes, ¿the biologic mesh was loosely attached.It was retacked.¿ (note: there was no visualization/mention of ventralight st mesh (device #1) and ventralight st (device #2).On (b)(6) 2017 - patient was diagnosed with multiple recurrent right lower abdominal hernia thereby underwent robotic converted into open repair with the implant of biologic mesh.Per operative notes, ¿there were significant adhesions.This was due to the multiple meshes from the previous repair.Then a biologic mesh was placed this into the pelvis and secured it with multiple firings of the tacks and sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2013) is considered to be a best estimate.This emdr represents the ventralight st mesh (device #2).Additional supplemental emdr was submitted to represent the ventralight st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2013- patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the removal of synthetic mesh and implant of ventralight st mesh (device #1).Per operative notes, ¿in the right upper quadrant there was a previously placed synthetic mesh which was adhered to the abdominal wall as well as to the omentum and to the small bowel.The synthetic mesh was dissected off the anterior wall and portion of this mesh was left behind.Then a ventralight st mesh (device #1) was placed using sutures around the right lower periphery which were then pulled transfascially.¿ (b)(6) 2014 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with removal of ventralight st mesh (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿there was a moderate amount of adhesion.The area of hernia had been essentially floated off its attachments to the underlying fascia by what appeared to be some fat necrosis and perhaps an old burned-out abscess.The detached portion of the ventralight st mesh (device #1) was excised sharply.Then a ventralight st mesh (device #2) was placed back into the abdomen and secured to the abdominal wall, overlying the old patch using the tacker and sutures transfascially." (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with the implant of biologic mesh.Per operative notes, ¿there were moderate adhesions surrounding the new hernia and significant adhesions involving the previous repairs in the right lower quadrant.Then a biologic mesh was placed in the abdominal cavity.The sutures were placed to the right of the midline included mesh (device #2) from previous repairs.¿ (b)(6) 2015 - patient was diagnosed with right upper quadrant abdominal wall pain thereby underwent open repair.Per operative notes, ¿the biologic mesh was loosely attached.It was retacked.¿ (note: there was no visualization/mention of ventralight st mesh (device #1) and ventralight st (device #2)) (b)(6) 2017 - patient was diagnosed with multiple recurrent right lower abdominal hernia thereby underwent robotic converted into open repair with the implant of biologic mesh.Per operative notes, ¿there were significant adhesions.This was due to the multiple meshes from the previous repair.Then a biologic mesh was placed this into the pelvis and secured it with multiple firings of the tacks and sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2013) is considered to be a best estimate.This emdr represents the ventralight st mesh (device #2).Additional supplemental emdr was submitted to represent the ventralight st mesh (device #1).Addendum: this is an addendum to the initial emdr submitted (mdr_number: 1213643-2025-090189).It was identified that the emdr is a duplicate of a previously reported event (mdr_number: 1213643-2019-02480).As such, this supplemental emdr is submitted to report the information.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21949492
Report Number1213643-2025-090189
Device Sequence Number9056630
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687(17)151228(10)HUXL0490
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Catalogue Number5954810
Device Lot NumberHUXL0490
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale
Patient Weight143 KG